Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 11, 2015, 9:56 PM CDT for Iroquois County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2015, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 12, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 112 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:00 PM CDT | HEAVY RAIN 3.33 | Ene Kentland, IN | 3.33 INCHES OF RAIN IN PAST 2 HOURS. WATER IN YARDS...STREETS WITH STREAMS FILLING FAST. |
| Jul 12, 12:39 AM CDT | FLASH FLOOD | Kentland, IN | NEWTON COUNTY SHERIFF REPORTS FLOODING IN KENTLAND AND MUCH OF SOUTHERN NEWTON COUNTY...PRIMARILY SOUTH OF THE IROQUOIS RIVER. LESS EXTENSIVE FLOODING REPORTED NORTH OF THE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1094 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
948
WGUS53 KLOT 120256
FFWLOT
ILC075-INC007-073-111-120900-
/O.NEW.KLOT.FF.W.0029.150712T0256Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
956 PM CDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
BENTON COUNTY IN NORTHWESTERN INDIANA...
SOUTHERN JASPER COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 400 AM CDT SUNDAY/500 AM EDT SUNDAY/
* AT 954 PM CDT...1054 PM EDT...DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE LIKELY TO FALL OVER
THE WARNED AREA THROUGH AROUND MIDNIGHT CENTRAL TIME. THESE HEAVY
RAINFALL RATES WILL LIKELY RESULT IN FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...FOWLER...KENTLAND...MOROCCO...STOCKLAND...HANGING
GROVE...BEAVER CITY...PERCY JUNCTION...PERKINS...BARCE...LOCHIEL...
TALBOT...CLAYTONVILLE...ATKINSON...FORESMAN...DUNNINGTON...
WADENA...FREELAND PARK...MCCOYSBURG AND PLEASANT RIDGE.
INCLUDING THE FOLLOWING INTERSTATES...
I-57 BETWEEN MILE MARKERS 264 AND 278.
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
4049 8812 4070 8812 4061 8757 4098 8758
4099 8693 4091 8693
$$
BIRK3 follow-up statements
059
WGUS73 KLOT 120357
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 PM CDT SAT JUL 11 2015
ILC075-INC007-073-111-120900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
1057 PM CDT SAT JUL 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
SUNDAY/500 AM EDT SUNDAY/ FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES...
AT 1054 PM CDT...1154 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES THAT
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE OCCURRING WITH THIS AREA OF
HEAVY RAIN. THIS VERY HEAVY RAINFALL WILL CONTINUE THROUGH AROUND 12
AM CDT...1 AM EDT BEFORE ABATING. RUNOFF FROM THIS HEAVY RAIN WILL
CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RENSSELAER...FOWLER...KENTLAND...MOROCCO...STOCKLAND...HANGING
GROVE...BEAVER CITY...PERCY JUNCTION...PERKINS...BARCE...LOCHIEL...
TALBOT...CLAYTONVILLE...ATKINSON...FORESMAN...DUNNINGTON...WADENA...
FREELAND PARK...MCCOYSBURG AND PLEASANT RIDGE.
INCLUDING THE FOLLOWING INTERSTATES...
I-57 BETWEEN MILE MARKERS 264 AND 278.
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
4049 8812 4070 8812 4061 8757 4098 8758
4099 8693 4091 8693
$$
BIRK298
WGUS73 KLOT 120550
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1250 AM CDT SUN JUL 12 2015
ILC075-INC007-073-111-120900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
1250 AM CDT SUN JUL 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
SUNDAY/500 AM EDT SUNDAY/ FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES...
AT 1246 AM CDT /146 AM EDT/...DOPPLER RADAR INDICATED THAT HEAVY
RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...DOPPLER RADAR
INDICATES 3 TO 3.5 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE AREA
WITH AN OBSERVER REPORTING 3.33 INCHES OF RAIN IN KENTLAND. LAW
ENFORCEMENT REPORTS THAT FLOODING IS OCCURRING...ESPECIALLY ACROSS
SOUTHERN NEWTON COUNTY WHERE THE HEAVIEST RAIN HAS FALLEN.
INCLUDING THE FOLLOWING INTERSTATES...
I-57 BETWEEN MILE MARKERS 264 AND 278.
INDIANA I-65 BETWEEN MILE MARKERS 200 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
4049 8812 4070 8812 4061 8757 4098 8758
4099 8693 4091 8693
$$
MDB133
WGUS73 KLOT 120903
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 AM CDT SUN JUL 12 2015
ILC075-INC007-073-111-120911-
/O.EXP.KLOT.FF.W.0029.000000T0000Z-150712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-NEWTON IN-BENTON IN-JASPER IN-
403 AM CDT SUN JUL 12 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN IROQUOIS...SOUTHERN
NEWTON...BENTON AND SOUTHERN JASPER COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...BUT AREAL FLOODING CONTINUES. THE FLASH
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING WHICH IS
IN EFFECT UNTIL 100 PM CDT/200 PM EDT.
LAT...LON 4091 8699 4084 8699 4084 8710 4048 8710
4049 8812 4070 8812 4061 8757 4098 8758
4099 8693 4091 8693
$$
MDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:31 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 11, 9:31 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 931 PM CDT SAT JUL 11 2015 .UPDATE... 931 PM CDT THE THREAT OF HEAVY RAIN WILL PERSIST ACROSS MY FAR SOUTHERN COUNTIES FOR AT LEAST A COUPLE MORE HOURS AS A ZONE OF GOOD WARM AIR ADVECTION CONTINUES...IN ASSOCIATION WITH A MODEST SOUTHWESTERLY LOW LEVEL JET. PWATS UP AROUND 2" ARE AGAIN RESULTING IN VERY EFFICIENT RAINFALL RATES. IN FACT...DUAL POL DOPPLER RADAR RAINFALL ESTIMATES...WHICH HAS BEEN MORE ACCURATE THAN THE LEGACY RAINFALL ALGORITHM IN THIS HIGH PWAT ENVIRONMENT...SUGGEST THAT A GOOD 2 TO 3 INCHES OF RAIN HAS FALLEN DURING THE LAST COUPLE HOURS ACROSS THE FLASH FLOOD WARNED AREA IN MY SOUTHERN COUNTIES. THE FOCUS OF THIS HEAVY RAIN SHOULD CONTINUE TO GRADUALLY SHIFT SOUTH AND EAST OVERNIGHT...HOWEVER...AS THIS LOW LEVEL JET CONTINUES TO VEER MORE WESTERLY IN THE WAKE OF A MID-LEVEL DISTURBANCE SHIFTING EASTWARD INTO LOWER MICHIGAN. FARTHER NORTH...A FEW ISOLATED TO WIDELY SCT SHOWERS AND DRIZZLE WILL LIKELY CONTINUE TO FESTER FOR THE NEXT FEW HOURS WITHIN A BROAD ZONE OF WARM AIR ADVECTION. OTHERWISE...I HAVE BACKED OFF ON POPS OVERNIGHT NORTH AS THE MAIN FOCUS FOR ANY ADDITIONAL CONVECTIVE ACTIVITY SHOULD BE SOUTH OF THE AREA. A SURFACE WARM FRONT WILL LIKELY REMAIN DRAPED TO THE SOUTHWEST OF THE AREA OVERNIGHT...BEFORE SHIFTING NORTHEAST INTO THE AREA ON SUNDAY. AS A RESULT...PERIODS OF LOW CLOUDS AND EVEN SOME LOWER VISIBILITIES IN FOG WILL BE LIKELY OVER MUCH OF THE AREA THROUGH AT LEAST SUNDAY MORNING. SOME LOW CIGS AND FOG COULD EVEN PERSIST RIGHT ALONG THE LAKE SHORE INTO SUNDAY AS HIGH DEWPOINT AIR CONTINUES TO INTERACT WITH THE COOLER LAKE MICHIGAN WATERS. OTHERWISE...IT APPEARS THAT ASIDE FROM A SMALL CHANCE OF SOME ISOLATED STORMS DURING THE DAY SUNDAY...OUR NEXT SHOT AT STRONG TO SEVERE STORMS WILL HOLD OFF UNTIL SUNDAY NIGHT. KJB && .SHORT TERM... 324 PM CDT TONIGHT THROUGH SUNDAY... MAIN FOCUS FOR NEAR TERM PORTION OF FORECAST IS ON POTENTIAL... TIMING AND AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS AND THEIR POTENTIAL FOR PRODUCING HEAVY RAINFALL AND/OR SEVERE WEATHER. MID-LEVEL SHORT WAVE AND EMBEDDED MCV WERE MOVING EAST ACROSS NORTHERN IL THIS AFTERNOON...WITH GRADUALLY WEAKENING AREA OF LIGHT RAIN GENERALLY ALONG/NORTH OF THE INTERSTATE 80 CORRIDOR. THIS AREA HAS BEEN KEPT CLOUDY...COOLER AND MUCH MORE STABLE THAN WESTERN AND CENTRAL ILLINOIS WHICH IS CLOSER TO SURFACE WARM FRONT ACROSS IA-SOUTHERN IL. ISOLATED SEVERE THUNDERSTORMS CURRENTLY FROM NEAR PIA/BMI SOUTHWESTWARD LOOK TO LARGELY MISS THE WFO LOT CWA OVER THE NEXT FEW HOURS...THOUGH A STRONG STORM STILL POSSIBLE ALONG ILX/LOT BORDER AREA THIS AFTERNOON AND LIVINGSTON...FORD AND IROQUOIS COUNTIES REMAIN WITHIN NORTHERN EDGE OF SEVERE THUNDERSTORM WATCH 402 UNTIL 8 PM CDT. FARTHER NORTH...PATCHY LIGHT RAIN WILL CONTINUE INTO EARLY EVENING AS MID-LEVEL VORT MOVES THROUGH. HEAVY RAINFALL HAS NOT MATERIALIZED OVER OUR CWA GIVEN THE EVOLUTION OF THE MCS TODAY...WITH RADAR RAINFALL ESTIMATES OF GENERALLY LESS THAN 0.30" EVEN WHERE MOST ORGANIZED RAIN HAS FALLEN OVER FAR SOUTHWEST PORTION OF THE FORECAST AREA. MOST OF THE HIGH-RES CONVECTION-ALLOWING GUIDANCE FOCUSES ANY REDEVELOPMENT LATE THIS AFTERNOON AND EVENING FROM SOUTHERN IA INTO NORTHEAST MO AND CENTRAL IL...ALONG AND NORTH OF TODAYS OUTFLOW/DIFFERENTIAL HEATING ENHANCED BOUNDARY AND WARM FRONTAL ZONE. THIS IS IN REGION OF 25-ISH KT WEST-SOUTHWEST LOW LEVEL FLOW ATOP FRONTAL ZONE...IN REGION OF 1.60-1.75" PWATS PER UPSTREAM 12Z RAOBS AND ILX 18Z LAUNCH. WHILE STRONGER MID-LEVEL FORCING PASSES MAINLY NORTH OF THE AREA OVERNIGHT WITH SHORT WAVE MOVING ACROSS THE UPPER MISSISSIPPI VALLEY...DEEP FORCING IS SOMEWHAT DISCONNECTED... THOUGH IT APPEARS THE LOW LEVEL FRONTAL ZONE AND ASSOCIATED MOISTURE/INSTABILITY GRADIENT WILL REMAIN MORE OF A FOCUS OVERNIGHT. VARIOUS RUNS OF HIGH-RES ARW...NMM...HRRR...ETC...SUGGEST GREATEST THREAT MAY BE JUST OFF TO THE SOUTH/SOUTHWEST OF THE CWA AND HAVE CONCENTRATED HIGHEST POPS ACROSS THE SOUTHERN PART OF THE FORECAST AREA TONIGHT. WITHOUT HEAVY RAINFALL OCCURRING SO FAR TODAY...AND WITH THE BEST POTENTIAL FOR HEAVY RAINFALL EXPECTED JUST WEST AND SOUTHWEST OF THE AREA INTO TONIGHT HAVE HELD OFF ON ANY FLASH FLOOD WATCH AT THIS TIME. ON SUNDAY...SHORT WAVE CURRENTLY OVER THE UPPER MISSISSIPPI VALLEY TRACKS TO THE EAST-SOUTHEAST DURING THE MORNING WITH LITTLE IN THE WAY OF CONCENTRATED FORCING APPARENT DURING THE DAY. EVEN SO...THE SURFACE WARM FRONT DOES LIFT NORTH ACROSS THE FORECAST AREA BY THE AFTERNOON...AND FORECAST SOUNDINGS INDICATE A MODERATELY UNSTABLE THOUGH WEAKLY CAPPED AIR MASS BY AFTERNOON. A SLIGHT SOUTHEAST COMPONENT TO LOW LEVEL WINDS NORTH OF THE WARM FRONT WILL LIKELY AID IN DEVELOPMENT OF A MODEST LAKE BREEZE...WHICH ALONG WITH WEAK LOW LEVEL CONVERGENCE ALONG THE WARM FRONT ITSELF COULD ACT AS TRIGGERS FOR ISOLATED THUNDERSTORMS...AND HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE DAY. GREATER POTENTIAL APPEARS TO DEVELOP SUNDAY NIGHT AS DISCUSSED IN LONG TERM AFD. AREA IS IN SPC DAY 2 SLIGHT RISK... AND ANY ISOLATED STORMS THAT WERE TO FORM SUNDAY AFTERNOON WOULD CERTAINLY HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...IN ADDITION TO HEAVY RAINFALL. TEMPS LOOK TO BE FAIRLY WARM SUNDAY...THOUGH MORNING CLOUD COVER AND PRESENCE OF LAKE BREEZE ALONG ESPECIALLY THE IL SHORE COMPLICATE THINGS SLIGHTLY. LOW LEVEL THERMAL FIELDS SUPPORT UPPER 80S...CLOSE TO 90 ALONG/SOUTH OF WARM FRONT...WITH MID 80S FARTHER NORTHEAST AND UPPER 70S ALONG THE LAKE SHORE. RATZER && .LONG TERM... SUNDAY NIGHT THROUGH SATURDAY... 300 PM...FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES THROUGH TUESDAY NIGHT...THEN AGAIN LATER NEXT WEEK...HEAVY RAIN POTENTIAL LATE SUNDAY NIGHT/MONDAY MORNING...HIGH TEMPS MONDAY AND THEN HIGH TEMPS AGAIN NEXT FRIDAY/SATURDAY. GUIDANCE HAS BEEN IN FAIR AGREEMENT OVER THE PAST 24 HOURS WITH THUNDERSTORMS DEVELOPING WITH AN UPPER WAVE ACROSS THE MIDWEST SUNDAY AFTERNOON INTO SUNDAY EVENING...WITH THIS ACTIVITY MOVING SOUTHEAST INTO NORTHERN IL EITHER LATE SUNDAY EVENING OR INTO EARLY MONDAY MORNING. WHILE THIS OVERALL TREND STILL LOOKS REASONABLE... CONFIDENCE REMAINS LOW REGARDING TIMING/LOCATION. NEVERTHELESS... DID BUMP POPS UP TO LIKELY DURING THIS TIME PERIOD AND INCLUDED HEAVY RAIN MENTION. DEPENDING ON THE EVOLUTION OF THIS SYSTEM... ALSO POSSIBLE FOR STRONG/SEVERE WINDS WITH ANY LINE OF STORMS EARLY MONDAY MORNING. ASSUMING CONVECTIVE ACTIVITY DOES AFFECT SOME OF THE AREA BY MONDAY MORNING...THAT LOWERS CONFIDENCE FOR HOW SOON PRECIP ENDS...CLOUDS CLEAR AND HOW MUCH TEMPS WARM MONDAY AFTERNOON AND HOW UNSTABLE CONDITIONS BECOME. OPTED NOT TO MAKE MANY CHANGES FOR MONDAY... LEAVING TEMPS GENERALLY MID 80S NORTH/UPPER 80S SOUTH...AGAIN ALL DEPENDENT ON CLEARING TRENDS. AS FOR CONVECTIVE TRENDS...OPTED TO KEEP JUST CHANCE POPS MONDAY AFTERNOON/EVENING. IF MORNING PRECIP AND CLOUDS TAKE LONGER TO CLEAR WITH HIGHS NOT BEING REACHED UNTIL LATE AFTERNOON...POSSIBLE MUCH OF THE AFTERNOON COULD END UP DRY. CONVERSELY...FASTER CLEARING...HIGHER TEMPS AND POTENTIAL FOR NEW THUNDERSTORMS BY MID AFTERNOON. WEAKER WIND FIELD MAY ALSO ALLOW A LAKE BREEZE TO FORM...WHICH MAY AID THUNDERSTORMS DEVELOPMENT. MONDAY WILL ALSO BE VERY HUMID WITH DEWPOINTS IN THE LOWER/MID 70S WITH SOME UPPER 70S POSSIBLE. A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA LATE MONDAY NIGHT INTO TUESDAY...SHIFTING WINDS NORTH/NORTHEAST. HIGHS STILL IN THE 80S AND WITH DEWPOINTS IN THE 70S POOLING AHEAD OF THIS FRONT WILL LIKELY BE SUFFICIENT FOR SOME THUNDERSTORM DEVELOPMENT WHICH LOOKS MORE SCATTERED FROM THIS DISTANCE. THIS ACTIVITY WOULD LIKELY DISSIPATE WITH SUNSET TUESDAY EVENING. HIGH PRESSURE MOVING ACROSS THE NORTHERN LAKES WEDNESDAY/WEDNESDAY NIGHT WILL THEN INCREASE THE NORTHERLY GRADIENT OFF THE LAKE WITH HIGHS DROPPING BACK INTO THE LOWER 80S...LIKELY ONLY 70S NEAR THE LAKE. WEDNESDAY LOOKS MAINLY DRY WITH PERHAPS ISOLATED ACTIVITY IN THE AFTERNOON BUT AS ANOTHER WAVE MOVES NORTHEAST AS THE UPPER RIDGE BUILDS BACK TOWARD THE AREA WEDNESDAY NIGHT INTO THURSDAY...THERE WILL BE AT LEAST A CHANCE OF THUNDERSTORMS. WHILE THERE REMAINS SOME CONSISTENCY BETWEEN THE GFS/ECMWF FOR LATE NEXT WEEK INTO NEXT WEEKEND FOR A POTENTIAL WARM UP...CONVECTIVE TRENDS AND THEIR OUTFLOW/CLOUD COVER WILL ALL BE FACTORS REGARDING HOW WARM TEMPS GET. ONLY HAVE HIGHS IN THE MID/UPPER 80S BUT IT WILL BE ANOTHER PERIOD TO WATCH AS DEWPOINTS WILL RETURN TO THE 70S. CMS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * MVFR AND LIKELY IFR CIGS DEVELOP TONIGHT...THEN LIFT SCATTER OUT SUNDAY MORNING * LIGHT FOG WITH MVFR VSBY LIKELY OVERNIGHT INTO EARLY SUNDAY...CHANCE OF IFR VSBY * SLIGHT CHANCE OF TSRA VIRTUALLY ANYTIME NEXT 30 HOURS...BUT CHANCES APPEAR TOO LOW TO INCLUDE IN TAFS IZZI //DISCUSSION...UPDATED 00Z... WARM FRONT WILL FESTER MAINLY TO THE SOUTHWEST OF THE TERMINALS NEXT 24-30 HOURS. SHRA/TSRA WILL OCCASIONALLY FLARE UP NEAR FRONT...THOUGH ACTIVITY TONIGHT APPEARS LIKELY TO REMAIN MAINLY SOUTH OF TERMINALS. CANNOT RULE OUT ISOLD DEVELOPMENT SUNDAY AFTERNOON...BUT BETTER CHANCES SUNDAY AFTERNOON APPEAR TO LIE WELL TO THE NORTHWEST OVER WISCONSIN AND MINNESOTA. THESE TSRA LOOK TO POSE A THREAT TO THE TERMINALS SUNDAY NIGHT...MOST LIKELY JUST BEYOND THE 30 HOUR TAF CYCLE FOR ORD. INCREASINGLY MOIST AIR ATTEMPTING TO OVER RUN THE FRONT SHOULD ALLOW STRATUS TO DEVELOP TONIGHT WITH GUIDANCE IN GOOD AGREEMENT ON CIGS DROPPING TO IFR WITH MVFR TO POTENTIAL IFR VSBYS IN LIGHT FOG. ANTICIPATE DIURNAL IMPROVEMENT TO THE CIGS/VSBY SUNDAY MORNING...THOUGH LIGHT WINDS OFF THE LAKE COULD KEEP SOME LIGHT FOG/IFR STRATUS RIGHT NEAR THE LAKE...POTENTIALLY INCLUDING GYY. IZZI //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MEDIUM-HIGH CONFIDENCE IN GENERAL CIG/VSBY TRENDS...LOWER CONFIDENCE IN PRECISE HEIGHTS AND TIMING * MEDIUM CONFIDENCE IN TAFS REMAINING LARGELY DRY * HIGH CONFIDENCE IN LIGHT WINDS THROUGH PERIOD...MEDIUM-HIGH CONFIDENCE IN MAINLY EASTERLY DIRECTION FROM WHAT LITTLE WIND THERE IS SUNDAY. IZZI //OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z... MONDAY...ONE OR TWO PERIODS OF TSRA...POSSIBLY SEVERE. LIKELY VFR OUTSIDE OF ANY TSRA ACTIVITY. TUESDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR. WEDNESDAY AND THURSDAY...PRIMARILY VFR. FRIDAY...CHANCE OF SHRA/TSRA...OTHERWISE VFR. IZZI && .MARINE... 300 PM...HIGH PRESSURE CENTERED OVER THE SOUTHERN LAKES AND OHIO RIVER VALLEY WILL MOVE EAST TO THE MID ATLANTIC SUNDAY WITH A WEAKER RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE NORTHERN LAKES REGION INTO SUNDAY EVENING. LOW PRESSURE WILL MOVE FROM THE UPPER MIDWEST MONDAY MORNING TO THE SOUTHERN LAKES REGION TUESDAY. AS THIS LOW MOVES EAST TUESDAY NIGHT...HIGH PRESSURE WILL BUILD ACROSS ONTARIO AND INTO THE NORTHERN LAKES REGION WEDNESDAY. A TIGHTER GRADIENT WILL DEVELOP AHEAD OF THIS HIGH WITH NORTHERLY WINDS 10-20 KTS POSSIBLE TUESDAY NIGHT. AS THE HIGH SLOWLY MOVES EAST TO QUEBEC BY THURSDAY...WINDS WILL TURN BACK SOUTHEASTERLY. AS HIGHER DEWPOINTS BEGIN TO SPREAD NORTH ACROSS THE LAKE TONIGHT AND CONTINUE THROUGH MONDAY...AREAS OF FOG WILL BE POSSIBLE. LOW CONFIDENCE REGARDING HOW WIDESPREAD OR DENSE THE FOG MAY BECOME... BUT DENSE FOG WILL BE POSSIBLE. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 11, 4:05 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 405 PM CDT SAT JUL 11 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 122115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 405 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...WHICH MAY PRODUCE: OCCASIONAL CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING. ISOLATED WIND GUSTS UP TO 60 MPH. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL MOVE ACROSS AREAS GENERALLY SOUTH OF A PONTIAC TO RENSSELAER LINE THROUGH EARLY THIS EVENING. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS EVENING AND TONIGHT MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. DISCUSSION: AN AREA OF STRONG STORMS OVER CENTRAL ILLINOIS WILL MOVE EAST ACROSS SOUTHERN FORD...IROQUOIS AND BENTON COUNTIES BY EARLY THIS EVENING. THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...THOUGH THE GREATEST THREAT IS EXPECTED TO REMAIN JUST SOUTH OF THE OUTLOOK AREA. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATER TONIGHT AS A WARM FRONT LIFTS NORTH TOWARD THE AREA. LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH OVERNIGHT THUNDERSTORMS. PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE RIVERS...AND SUGAR CREEK REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH SATURDAY. SOME OF THE THUNDERSTORMS LATE SUNDAY INTO MONDAY MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR TORRENTIAL RAINFALL AND FLASH FLOODING. THE MAIN SEVERE THREATS LATE SUNDAY INTO SUNDAY NIGHT ARE EXPECTED TO BE DAMAGING WIND GUSTS AND LARGE HAIL. ON MONDAY INTO MONDAY NIGHT...DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS...BUT A FEW TORNADOES ARE POSSIBLE. PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE RIVERS...AND SUGAR CREEK REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT... THOUGH ANY HEAVY RAINFALL REPORTS ARE WELCOME. && LMZ740>745-122115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 405 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH SATURDAY. SOME STORMS MAY BE SEVERE LATE SUNDAY AND SUNDAY NIGHT...AND AGAIN MONDAY AND MONDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 405 PM CDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...AND AGAIN THURSDAY THROUGH SATURDAY. SOME STORMS MAY BE SEVERE LATE SUNDAY THROUGH MONDAY NIGHT. && RATZER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jul 11, 8:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD SAUNEMIN 40.89N 88.41W
07/11/2015 LIVINGSTON IL LAW ENFORCEMENT
LIVINGSTON COUNTY SHERIFF HAS GOTTEN NUMEROUS CALLS ABOUT
ROADS FLOODED AND NOT PASSABLE
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:01 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Livingston | 6 hr |
| Jul 11, 10:49 PM CDT | River Flood Warning | LOT | LaSalle | 70 hr |
| Jul 11, 10:52 PM CDT | River Flood Advisory | LOT | Livingston | 56 hr |
| Jul 11, 10:55 PM CDT | River Flood Warning | LOT | Iroquois, Kankakee | 6 days |
| Jul 11, 10:55 PM CDT | River Flood Warning | LOT | Iroquois | 4 days |
| Jul 12, 2:02 AM CDT | River Flood Warning | LOT | Livingston | 56 hr |
| Jul 12, 2:03 AM CDT | Areal Flood Warning | LOT | Ford, Iroquois, Livingston | 18 hr |
| Jul 12, 4:01 AM CDT | Areal Flood Warning | LOT | Iroquois | 16 hr |
| Jul 12, 2:19 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 33 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.